MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. ULTRAFLO; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. ULTRAFLO; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888221213
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the procedure, the guide wire split/broke at the middle part when it was pulled out after proper insertion.Healthcare professional (hcp) was afraid that foreign body was left in patient's body.The patient was then sent to the intensive care unit (icu) and was sent to the operating theater the next day to remove the device.The guide wire that came with the kit was used.There was no abnormal condition noted prior to breaking, no excessive force was used.The catheter was not repaired, there was no leak, alcohol/iodine based solution was the cleaning agent used, tego was not utilized and there was no luer adapter issue.There was no other product utilized with the device.All pieces was accounted for and it was confirmed that no piece was left inside the patient.
 
Event or Problem Description
According to the reporter, during the procedure, the guide wire was split/broke at the middle part when it was pulled out after proper insertion.Hcp (health care professional) was afraid that foreign body was left in patients body.Patient was then sent to the icu (intensive care unit) and was sent to the operating theater the next day to remove the device.The guide wire that came with the kit was used.There was no abnormal condition noted prior to breaking, no excessive force was used.The catheter was not repaired, there was no leak, alcohol/iodine based solution was the cleaning agent used, tego was not utilized and there was no luer adapter issue.There was no other product utilized with the device.All pieces was accounted for and it was confirmed that no piece was left inside the patient.The patient was reported to be alive.
 
Additional Manufacturer Narrative
The incident device has been received and is under evaluation.When the device evaluation is complete a follow-up report will be submitted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and photos were available for evaluation.Visual inspection noted the guide wire was received kinked.The catheter protective sheath and tunneler's appeared intact.It was reported that the guide wire broke.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when excessive force during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ULTRAFLO
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key10295932
Report Number3009211636-2020-00138
Device Sequence Number2655651
Product Code MPB
UDI-Device Identifier10884521125704
UDI-Public10884521125704
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K120674
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2024
Device Model Number8888221213
Device Catalogue Number8888221213
Device Lot Number1905600092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2020
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer09/28/2020
10/05/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date10/01/2020
10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR